MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7506-
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The product in the picture appeared to meet specification.The picture showed the pad with a clump of fur stuck to the gel.The gel was intact and without voids.The reported condition was not confirmed.The investigation could not identify any defects with the pad that would have contributed to the reported event.The investigation could not determine the root cause of the customer's report.The instructions for use (ifu) states, select a well vascularized, convex area win close proximity to the surgical site.Shave, clean and dry application site as needed.Lightly touch the surface of the return electrode to insure that the conductive adhesive is moist.Pull the return electrode taut and apply it to the patient on the bias for better adhesion.Apply finger pressure to massage the entire surface of the return electrode to ensure secure contact with the patient's skin.Manufacturing non-conformances were reviewed.No entries pertinent to the customer's report were noted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the unit's output was too high.The veterinarian was burnt.The photo showed that the burn was from the pad and in the animal not in the veterinarian.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10060186
Report Number1717344-2020-00519
Device Sequence Number11656098
Product Code GEI
UDI-Device Identifier20884524000982
UDI-Public20884524000982
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K822572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model NumberE7506-
Device Catalogue NumberE7506-
Device Lot Number00020018X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2020
Initial Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1